Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Planning to go on steroids cycle. What is the best post cycle therapy?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 52 Questions
I would like to go on a steroids cycle to put on some size, my enquiry is whats the best post cycle therapy to keep me safe and keep my gains after cycle? do i need anything while on steroids cycle?

Posted Thu, 9 Aug 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Anantharaman 43 minutes later

Thanks for writing in.

I do not recommend at all any form of steroid therapy for gaining muscle mass whether for appearance or competitive sports.

Androgenic Steroid therapy is indicated in only a few conditions where there is a deficiency of t steroid - these conditions include HIV associated weight loss, Diabetes with obesity, COPD, Pituitary lesions etc. Even in these conditions, the steroid is started only if the testosterone is low.

If you are otherwise well and have normal sexual function - erection and Ejaculation- and there has been no recent changes in these there is no need to evaluate you for a steroid deficiency as well. Muscle mass is determined by both your genes and exercise training.

You can consult a certified physical trainer to improve your muscle mass by weight training and use of a high protein diet. There cannot be a short cut to a better appearance. If you put in the effort, you may not only be able to attain a better weight but also able to maintain it better.

Androgenic Steroid therapy can cause potential serious harm in the form of sub fertility (difficulty fathering a child), liver blood cysts and jaundice, enlargement of breast in male and worsening of sleep apnea if used unsupervised and in larger doses.

Please do write back in case you have follow up queries to ask.

Above answer was peer-reviewed by
Follow-up: Planning to go on steroids cycle. What is the best post cycle therapy? 3 hours later
please check the link above its the cycle plan for me, i was on steroids previously for 3 cycles similar to this but this time i wanted to ask a doctor before i start so i can be certain of doing the right thing

Answered by Dr. Anantharaman 14 hours later

I'm glad you decided to check with a doctor before you proceeded. I had a look at the link you sent me. The doses of testosterone suggested in the "novice cycle" are four times higher than what we give for replacement- in those who have testosterone deficiency (we usually give 200 mg every 2 weeks).
The Dianabol is an alkylated steroid - stay off it; it’s too XXXXXXX - it can cause liver failure.

I have no doubt that the steroids "work" because you are taking much higher doses. Having a better understanding of steroid therapy I can tell you with confidence that long term use of such high doses may result in unforeseen side effects. Some of these could be cancer which may occur many years after you stop use.

It is not safe at all I suggest you stay of this stuff.

The best way to stop it is to quit cold XXXXXXX you may experience some hypogonadal symptoms but you should be all right in 2 months time.

I'm confident that you will make the right choice.

Hope this helps. Thanks once again for writing back. Let me know if you have any more inquiries

Dr. Anantharaman
Above answer was peer-reviewed by
Follow-up: Planning to go on steroids cycle. What is the best post cycle therapy? 7 hours later
uh well i am only planning to stay on this cycle for 3 months then stop it forever, i just want to get my shape and maintain as much as i can from what i gained, this is my last cycle, what do you think?
I read about bodybuilders who never stop taking steroids for years and i am only going on it for the next 3 months and that's it
any advice
Answered by Dr. Anantharaman 21 minutes later
Hi and thanks again,

The muscle gain you have after steroid therapy will only last as long as you are taking the steroid. As I have pointed out to you earlier the dose of steroids is fairly high and it increases the Insulin like Growth Factor (IGF) 1 and hemoglobin - all of which allow you to train at a higher lever to achieve the higher mass. You possibly cannot keep even 50% of the mass you have gained while you are off steroids. That is the reason why many professional body builders remain on the steroids.
I'm glad to hear that you are planning to stop the steroids.

The general advice I can give you for maintaining a good muscle mass include the following
1) Have a balanced diet with at least 30-40% good quality protein - lean meat, milk, whey protein preparations are particularly helpful.
2) Regular weight training under the supervision of a physical trainer
3) Aerobic training for at least 150 minutes a week in addition to weight training
4) Some micronutrients like Coenzyme Q, Vitamin D are also helpful - you can ask your trainer for the same as they are over the counter and safe.

Hope you find this useful. Let me know if you have other inquiries.

Dr. Anantharaman
Above answer was peer-reviewed by
Follow-up: Planning to go on steroids cycle. What is the best post cycle therapy? 24 hours later
thanks for the reply

what about HCG? or arimidex do I need them in the pct so i can keep some of my gains? any drugs that is important to take so i can keep my gains and get my hormones levels back to normal??

Answered by Dr. Anantharaman 6 hours later
The arimidex is actually given to prevent gynaecomastia(It prevents the conversion of testosterone to estradiol) ,it doesnt contribute to your muscle gain. Infact it may reduce your bone mass as estrogen is required for bone health in even males -with arimidex you end up having nearly zero estradiol levels. hCG technically cannot produce the very high levels of testosterone seen with steroid therapy as it stimulates your testis to produce testosterone and there is a maximum level for it.It can be used to maintain your testosterone levels when you are withdrawing from the testosterone but eventually when you stop the hCG you will have a short duration of hypogonadism. You can ask your endocrinologist for a prescription of hCG in taperring doses.
As I had mentioned earlier protein supplements, intensifying your training schedule and coenzyme Q can help you keep your gains
Above answer was peer-reviewed by
Follow-up: Planning to go on steroids cycle. What is the best post cycle therapy? 16 hours later
one last question, any advice of good supplements? or special vitamin or anything i could use while on and after the cycle to help out?

thank you very much and i would like to leave a good feed back about u
Answered by Dr. Anantharaman 27 hours later

My apologies for the late reply. Got held up with some or the other task.

I did some research for you. You may find the following useful.

1) Vitamin D at 1000 IU per day is needed for optimal muscle function
2) You can try creatine 20 g over5 days followed by 5g per day as maintenance. It will be better if you use it under a trainer’s supervision. It may cause weight gain.
3) make sure you take at least 1.8g/kg of protein
4) You may try coenzyme Q but there is no scientific proof that it works.

The entire above are legal we do not have information on how safe these are when taken for years.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor